| Catalog Number |
132-32-51 |
| Medical Device Problem Codes |
Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Failure of Implant (1924); Pain (1994); Osteolysis (2377)
| Date of Event |
07/07/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
As reported, the patient had an initial tha on (b)(6) 2019.The patient presented back to the surgeon's office with complaints of pain in the right hip.The patient was implanted with a novation gxl hip liner that is now recalled.The patient underwent a total hip revision on (b)(6) 2023.The exactech femoral head, exactech novation crown cup and the liner were removed from the patient.The patient was re-implanted with a competitor product to their acetabulum and an exactech biolox delta option head and sleeve.The patient was last known to be in stable condition following the event.There was no reported breakage of a device, and a 15-30 minute surgical delay/prolongation.The patient did not experience any adverse events as a result of the surgical delay/prolongation.
Additional Manufacturer Narrative
Pending investigation.D10: (b)(4) 164-11-11 - novation element ro s/o sz 11.(b)(4) 170-32-03 - biolox delta femoral head 32mm od, +3.5mm.(b)(4) 180-01-50 - nv crown cup clstr hole 50mm group 1.H7: z-2133-2021.
Additional Manufacturer Narrative
H10.Additional information -h6, clinical code.H6.Investigation results - the nv gxl liner lipped 32mm id, group 1 cups, serial number (b)(6) is confirmed to have been packaged in a vacuum bag that does not contain evoh.The cause of the patient¿s pain and subsequent revision cannot be conclusively determined; however, it is most likely related to the patient¿s underlying condition as associated with the interaction between the implanted device and the patient due to patient illness, unique anatomy, or other condition that impacts the performance of the device.These devices are used for treatment not diagnosis.
Additional Manufacturer Narrative
Based on the available information, the patient involved meets the following risk criteria for early prosthesis wear and/or osteolysis as specified in the hhe: combination of largest available femoral head and/or thinnest available liner was used and implanted with a component having a shelf age of greater than 2 years.The most likely underlying cause for the revision reported in (b)(4) is a combination of risk factors specified in hhe-2020-09-11-02.However, this cannot be confirmed from the reported information and the devices were not available for evaluation.H6: corrected medical device, component, and investigation clinical codes.